Go Back   AAPC Forum > Medical Coding > Emergency Department
Forum Rules FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
 
Thread Tools
  #1  
Old 06-20-2012, 07:59 AM
Mindy Davis Mindy Davis is offline
Networker
 
Join Date: Apr 2007
Location: Cookeville
Posts: 61
Mindy Davis is on a distinguished road
Default Overdose ICD-9 codes

We recently changed to an EMR system and I'm needing to add a list of overdose codes. I can't find the following overdose codes in my coding book or online. Was hoping that someone can help me.


Etylene Glycol
Polysubstance
Synthetic Stimulants (bath salts)
Tylenol
Reply With Quote
  #2  
Old 06-20-2012, 10:49 PM
srinivas r sajja srinivas r sajja is offline
True Blue
 
Join Date: Apr 2007
Posts: 533
srinivas r sajja is on a distinguished road
Default

Etylene Glycol -982.8
Polysubstance-
Synthetic Stimulants (bath salts)-
Tylenol - acetaminophen- 965.4

the other two - we need to dig deeper.
__________________
Sreenivas Sajja-CPC,CCS
Reply With Quote
  #3  
Old 06-21-2012, 05:17 AM
Mindy Davis Mindy Davis is offline
Networker
 
Join Date: Apr 2007
Location: Cookeville
Posts: 61
Mindy Davis is on a distinguished road
Default

Thanks. The bath salts are something new that people are overdosing on. So there may not be a code for them yet. But I'm sure there will be a code soon. Thanks for your help..
Reply With Quote
  #4  
Old 06-21-2012, 05:22 PM
salCCS's Avatar
salCCS salCCS is offline
Networker
 
Join Date: Apr 2007
Location: Hollywood, CA
Posts: 98
salCCS is on a distinguished road
Default Bath Salts

Bath Salts

I code

969.79 if the physician states patient used intentionally to get high. they are stimulants that can cause hallucinations, paranoia etc.

but if the physician states patient accidently took (like child accidently swallowed) then I code 989.89 + E861.3

If anyone else has another way of coding it i'd like to hear. thank u



Sal Valdepena, CCS, CEDC
__________________
Sal Valdepena, CCS, CEDC
Reply With Quote
  #5  
Old 06-29-2012, 02:19 PM
Mindy Davis Mindy Davis is offline
Networker
 
Join Date: Apr 2007
Location: Cookeville
Posts: 61
Mindy Davis is on a distinguished road
Default

thanks for the bath salts overdose code.

I use a different code if a child accidentally take medications. I use 977.9 and E858.9..

Thanks for your help.
Reply With Quote
  #6  
Old 06-30-2012, 05:32 PM
Mojo Mojo is offline
Expert
 
Join Date: Apr 2007
Posts: 496
Mojo is on a distinguished road
Default

Quote:
Originally Posted by mcreagan View Post
thanks for the bath salts overdose code.

I use a different code if a child accidentally take medications. I use 977.9 and E858.9..

Thanks for your help.
977.9 and E858.9 are unspecified codes. If the ingested medications are documented, I'd use those specific codes.

For the polysubstance OD/poisoning, I use 977.9 when no other documentation is present.
Reply With Quote
  #7  
Old 06-30-2012, 08:59 PM
Mindy Davis Mindy Davis is offline
Networker
 
Join Date: Apr 2007
Location: Cookeville
Posts: 61
Mindy Davis is on a distinguished road
Default

Yes you are correct. If the specific medication is not provided then I would use the unspecified codes.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off




Disclaimer: Although AAPC staff members will monitor these forums periodically, we cannot be responsible for the information posted herein, nor guarantee its accuracy. Our members may discuss various subjects related to medical coding, but none of the information should replace the independent judgment of a physician for any given health issue. Please note that the opinions expressed here do not necessarily reflect those of AAPC.

All times are GMT -6. The time now is 10:31 PM.


Powered by vBulletin® Version 3.8.1
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Copyright ?2015, AAPC